Alert archive / Massachusetts / Small Craft Advisories in 2011

Small Craft Advisory 35, NWS Boston/Norton, MA

March 13, 2011

NWS Boston/Norton, MA issued this small craft advisory at Mar 13, 2011, 8:18 PM EDT. It took effect at Mar 13, 2011, 9:00 PM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2011, 8:18 PM EDT (00:18 UTC)
In effect from
Mar 13, 2011, 9:00 PM EDT
Expired
Mar 14, 2011, 12:45 AM EDT
In force
4 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

720 
WHUS71 KBOX 140018
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
818 PM EDT SUN MAR 13 2011


ANZ250-254-140830-
/O.CAN.KBOX.SC.Y.0033.000000T0000Z-110315T0200Z/
/O.NEW.KBOX.SC.Y.0035.110314T0100Z-110315T0200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
818 PM EDT SUN MAR 13 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT MONDAY. 

* WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ255-140830-
/O.CAN.KBOX.SC.Y.0033.000000T0000Z-110314T2200Z/
/O.NEW.KBOX.SC.Y.0035.110314T0100Z-110314T2200Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
818 PM EDT SUN MAR 13 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT MONDAY. 

* WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ256-140830-
/O.CAN.KBOX.SC.Y.0033.000000T0000Z-110314T1200Z/
/O.NEW.KBOX.SC.Y.0035.110314T0100Z-110314T1200Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
818 PM EDT SUN MAR 13 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT MONDAY. 

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ251-140500-
/O.CAN.KBOX.SC.Y.0033.000000T0000Z-110314T0500Z/
/O.NEW.KBOX.SC.Y.0035.110314T0100Z-110314T0500Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
818 PM EDT SUN MAR 13 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EDT MONDAY. 

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT. SEAS 3 TO 5
  FEET...LOWERING TO 2 TO 4 FT LATER THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-140500-
/O.CAN.KBOX.SC.Y.0034.000000T0000Z-110314T0500Z/
/O.NEW.KBOX.SC.Y.0035.110314T0100Z-110314T0500Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
818 PM EDT SUN MAR 13 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EDT MONDAY. 

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230>234-236-140130-
/O.CAN.KBOX.SC.Y.0033.000000T0000Z-110314T0100Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-NARRAGANSETT BAY-
818 PM EDT SUN MAR 13 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

THE WINDS AND SEAS HAVE DIMINISHED BELOW CRITERIA. THEREFORE...THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$
2 follow-up statements
630 
WHUS71 KBOX 140050
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
850 PM EDT SUN MAR 13 2011

ANZ251-140200-
/O.CAN.KBOX.SC.Y.0035.110314T0100Z-110314T0500Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
850 PM EDT SUN MAR 13 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY
THRESHOLDS.  THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

ANZ250-254-140900-
/O.CON.KBOX.SC.Y.0035.110314T0100Z-110315T0200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
850 PM EDT SUN MAR 13 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT
MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT MONDAY. 

* WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ255-140900-
/O.CON.KBOX.SC.Y.0035.110314T0100Z-110314T2200Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
850 PM EDT SUN MAR 13 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY. 

* WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ256-140900-
/O.CON.KBOX.SC.Y.0035.110314T0100Z-110314T1200Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
850 PM EDT SUN MAR 13 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY. 

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-140500-
/O.CON.KBOX.SC.Y.0035.110314T0100Z-110314T0500Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
850 PM EDT SUN MAR 13 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT MONDAY. 

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
756 
WHUS71 KBOX 140445
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1245 AM EDT MON MAR 14 2011


ANZ250-254-141245-
/O.CAN.KBOX.SC.Y.0035.000000T0000Z-110315T0200Z/
/O.NEW.KBOX.SC.Y.0036.110314T0500Z-110315T0200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
1245 AM EDT MON MAR 14 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

* WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ255-141245-
/O.CAN.KBOX.SC.Y.0035.000000T0000Z-110314T2200Z/
/O.NEW.KBOX.SC.Y.0036.110314T0500Z-110314T2200Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
1245 AM EDT MON MAR 14 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

* WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ256-141200-
/O.CAN.KBOX.SC.Y.0035.000000T0000Z-110314T1200Z/
/O.NEW.KBOX.SC.Y.0036.110314T0500Z-110314T1200Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1245 AM EDT MON MAR 14 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-140545-
/O.CAN.KBOX.SC.Y.0035.000000T0000Z-110314T0500Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
1245 AM EDT MON MAR 14 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY
THRESHOLDS.  THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Mar 13, 7:11 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Mar 13, 7:11 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
711 PM EDT SUN MAR 13 2011

.SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO SOUTHERN NEW ENGLAND MONDAY AND
TUESDAY...BRINGING CHILLY BUT MAINLY DRY WEATHER. A LOW PRESSURE
SYSTEM WILL LIKELY BRING SOME RAIN BACK TO OUR REGION BY
WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
CLOUDS ALREADY BECOMING MORE OPEN-CELLULAR IN NATURE ACROSS
SOUTHEAST MA AND RI. EXPECTING THIS TREND TO SPREAD FARTHER NORTH
AND WEST THIS EVENING. COLD AIR ADVECTION SHOULD KEEP SOME CLOUDS
ACROSS SOUTHERN NEW ENGLAND OVERNIGHT...PARTICULARLY ALONG AND
NORTH OF I-90.

TEMPERATURES WERE A BLEND OF THE MAV/MET MOS.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
ANOTHER MID-LEVEL SHORTWAVE WILL MOVE ACROSS SOUTHERN NEW ENGLAND
MONDAY. NOT A LOT OF MOISTURE TO WORK WITH ABOVE 850 MB THOUGH.
MODEL SOUNDINGS SHOWING ONLY A 50 MB DEEP LAYER AROUND 900 MB OF
ANY SIGNIFICANT MOISTURE. AS SUCH...KEPT THE FORECAST DRY AND JUST
WENT WITH CLOUDS FOR THIS SHORTWAVE PASSAGE. TRICKY SKY FORECAST
ACROSS CAPE COD AND THE ISLANDS WHERE A NORTH TO NORTHEAST FLOW
COULD GENERATE SOME LOWER MARINE STRATOCUMULUS

MID-LEVEL RIDGING WITH A SURFACE HIGH PRESSURE ARRIVES MORE FULLY
MONDAY NIGHT. EXPECTING MAINLY CLEAR SKIES FOR MOST OF SOUTHERN
NEW ENGLAND.

TEMPERATURES WERE ONCE AGAIN A BLEND OF THE MAV/MET GUIDANCE.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
HIGHLIGHTS...
  * HIGH PRESSURE TUESDAY
  * RAIN EARLY WEDNESDAY THROUGH WEDNESDAY NIGHT
  * A BRIEF DRY SPELL THEN MORE RAIN POSSIBLE LATE IN THE WEEK

MODEL ANALYSIS...
THE 12Z MODELS ARE IN DECENT AGREEMENT THROUGH THE LONG TERM.  MAIN
DIFFERENCES ARE TIMING DISCREPANCIES.  HOWEVER...ONE MAJOR
DIFFERENCE IS ON WEDNESDAY.  THE ECMWF HAS A COASTAL LOW PRESSURE
MOVE ACROSS SOUTHERN NEW ENGLAND WHILE ANOTHER SURFACE LOW MOVES
ACROSS SOUTHERN CANADA.  THE GFS JUST HAS THE LOW MOVING ACROSS
SOUTHERN CANADA.  THIS IS SIMILAR TO WHAT THE MODELS WERE SHOWING
YESTERDAY AS WELL.  THE ECMWF HAS SOME SUPPORT FROM THE CANADIAN SO
WILL FORECAST WITH A HEAVIER WEIGHT TOWARDS THE ECMWF/CANADIAN
SOLUTION.

DETAILS...
TUESDAY...HIGH PRESSURE MOVES OFFSHORE WITH QUIET...DRY WEATHER
PERSISTING THROUGH THE EVENING.  SEASONABLE TEMPERATURES ARE
EXPECTED.

WEDNESDAY...AS RELATED ABOVE...THERE ARE SOME DISCREPANCIES IN THE
MODELS FOR THIS TIME PERIOD.  LEANING MORE TOWARDS THE ECMWF
SOLUTION...WILL BRING IN CHANCE POPS DURING THE VERY EARLY MORNING
HOURS WEDNESDAY AND THEN HAVE LIKELY POPS DURING THE DAY AND
TAPERING OFF OVERNIGHT WEDNESDAY INTO THURSDAY.  PRECIPITATION
SHOULD BE MAINLY RAIN EXCEPT PERHAPS IN THE FAR NORTHWEST INTERIOR
DURING THE OVERNIGHT PERIOD WHERE RAIN MAY CHANGE TO A MIX OR ALL
THE WAY OVER TO SNOW.

THURSDAY...WITH HIGH PRESSURE TO THE SOUTH AND LOW PRESSURE TO THE
NORTH...EXPECT IT TO BE A DRY DAY.  STEEP MID LEVEL LAPSE RATES
SHOULD ALLOW 3-5 DEG 850MB TEMPS TO MIX DOWN TO THE SURFACE.

FRIDAY THROUGH SUNDAY...SOME TIMING DISCREPANCIES CONTINUE IN THE
MODELS.  FOR A CHANGE IT DOES LOOK LIKE THE ECMWF IS A BIT FASTER
THAN THE GFS WITH THE PASSAGE OF A COLD FRONT AND SUBSEQUENT HIGH
PRESSURE BUILDING IN.  FRIDAY WILL HAVE THE WARMEST TEMPERATURES
WITH 5-8 DEG 350MB TEMPS.  WITH THE ECMWF TIMING...RAIN SHOULD MOVE
INTO THE REGION LATE THURSDAY NIGHT AND CONTINUE THROUGH THE DAY
FRIDAY...AHEAD OF THE FRONTAL PASSAGE.  IF THE GFS SOLUTION
VERIFIES...A SOMEWHAT LATER START AND END TO THE PRECIP CAN BE
EXPECTED.  ALL RAIN SHOULD HAVE MOVED OUT OF THE AREA BY SATURDAY
MORNING...EXCEPT PERHAPS FOR THE OUTER CAPE.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MEDIUM...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

TONIGHT...MEDIUM TO HIGH CONFIDENCE FOR VFR. STILL A CHANCE FOR
SOME MVFR CIGS IN THE HIGHER TERRAIN N AND W OF KORH.

MONDAY...MEDIUM CONFIDENCE IN TAFS. BROKEN CEILINGS WITH VFR
CONDITIONS FOR MOST LOCATIONS. LOW TO MEDIUM CONFIDENCE FOR MVFR
CIGS ACROSS THE CAPE/ISLANDS.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF.

OUTLOOK...TUESDAY THROUGH FRIDAY...

TUESDAY...HIGH CONFIDENCE VFR.

LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...MEDIUM CONFIDENCE.
CONDITIONS DETERIORATE TO MVFR/IFR IN RAIN/FOG FROM WEST TO EAST.
EXACT TIMING IS UNCLEAR AT THIS TIME.

THURSDAY...MEDIUM CONFIDENCE. IMPROVEMENT TO VFR EXPECTED.

THURSDAY NIGHT AND FRIDAY...LOW CONFIDENCE...MAINLY ON TIMING.
CONDITIONS DETERIORATE TO MVFR/IFR IN RAIN/FOG.

&&

.MARINE...
COLD AIR ADVECTION ACROSS THE WATERS WILL LEAD TO GUSTY WINDS
EARLY THIS EVENING. WINDS DIMINISH SOME OVERNIGHT...BUT LINGERING
SEAS ACROSS THE OUTER COASTAL WATERS WILL REQUIRE A SMALL CRAFT
ADVISORY TO CONTINUE INTO MONDAY...ESPECIALLY ACROSS THE OUTER
COASTAL WATERS EAST OF MA.

OUTLOOK...TUESDAY THROUGH FRIDAY...

TUESDAY...WINDS AND SEAS DIMINISH AS HIGH PRESSURE BUILDS OVER THE
WATERS.  NORTH WINDS SHIFT TO THE SOUTHWEST.

WEDNESDAY...WINDS AND SEAS INCREASE AS LOW PRESSURE APPROACHES THE
WATERS.  SMALL CRAFT ADVISORIES WILL BE NECESSARY FOR HAZARDOUS SEAS
AND POSSIBLY SOUTHWESTERLY WINDS.

THURSDAY...SOUTHWESTERLY WINDS SHIFT TO THE WEST/NORTHWEST AS A COLD
FRONT MOVES ACROSS THE WATERS.  WINDS AND SEAS DIMINISH THURSDAY
NIGHT BUT SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED DURING THE
DAY THURSDAY.

FRIDAY...WINDS AND SEAS INCREASE AS A COLD FRONT CROSSES LATE FRIDAY
NIGHT.  SOUTH WINDS SHIFT TO THE WEST SOUTHWEST WITH THE FRONTAL
PASSAGE.  SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED.

&&

.HYDROLOGY...
THE FLOOD ADVISORY FOR HAMPDEN COUNTY EXPIRED AT 4 PM EDT. THE
QUABOUG RIVER AT WEST BRIMFIELD CONTINUES TO SLOWLY RETURN TO ITS
BANKS LATE THIS AFTERNOON. WE EXPECT THAT THE RIVER SHOULD FALL
BELOW FLOOD STAGE EARLY THIS EVENING.

FLOOD WARNINGS CONTINUE FOR SEVERAL OF OUR MAINSTEM RIVERS FOR
MINOR FLOODING. PLEASE SEE CURRENT FLOOD STATEMENTS FOR MORE
DETAILED INFORMATION.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR
     ANZ230>234-236.
     SMALL CRAFT ADVISORY UNTIL 1 AM EDT MONDAY FOR ANZ235-237-251.
     SMALL CRAFT ADVISORY UNTIL 10 PM EDT MONDAY FOR ANZ250-254.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR ANZ255.
     SMALL CRAFT ADVISORY UNTIL 8 AM EDT MONDAY FOR ANZ256.

&&

SYNOPSIS...BELK/RLG
NEAR TERM...BELK
SHORT TERM...BELK
LONG TERM...RLG
AVIATION...BELK/RLG
MARINE...BELK/RLG
HYDROLOGY...
Hazardous weather outlook, Mar 13, 3:54 AM EDT, 16 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
354 AM EDT SUN MAR 13 2011

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-140800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
354 AM EDT SUN MAR 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-140800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
354 AM EDT SUN MAR 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 12:45 AM EDTSmall Craft AdvisoryBOX3 hr
Mar 14, 3:23 AM EDTSmall Craft Advisory for Hazardous SeasBOX18 hr

Nearby

Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.